It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hepatitis Message Board


Hepatitis Board Index
Board Index > Hepatitis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


December 21, 2009: Yesterday and today have been sore throat days again. Also, this morning, I woke up with some dizziness. Probably, because I am not drinking enough water. Drinking anything is no fun with a sore throat. I finally went to see my doctor, today, and he suggested that with my throat being this sore for this long, and after looking at my ears, nose, and throat, he believes that we should treat it as non-viral. It does not appear to be a side-effect of the Hep-C medicines, but with my screwed up immune system, due to the drugs, I am apparently less able to fight off the nasty little bugs that come along. He prescribed an antibiotic, augmentin, which I will be taking for the next ten days. Also, thank goodness for the Neti Pot. It has been a lifesaver. It has turned miserable sinuses into breathing-machines. I recommend a Neti Pot to everyone and my doctor very much approves of my use of the Neti Pot.
January 26, 2010: Injection #10 went in tonight. I am curious if I will wake up with the injection-hangover, as I have recently. My sore throat is nearly gone. My sinuses seems to be gradually clearing up, but my fatigue seems to be increasing somewhat, especially in the last several days. My job is intense, so that may be part of it, although I have been able to handle job stress better than this in the past. Depression is minimal, and the emotions are mich more under control now. I would say that the fatigue is the biggest issue right now.

Hi Centreisland, I hope that things will go well with you for your first injection. Everyone is different, but it was 4 hours before I started to feel any side-effects. If there is any possibility of having someone go with you, that would be good. Also, if you can convince the nurse that you can manage the injection when you get home, then if possible, I'd opt for that. If you can have someone with you, at home, to be there overnight, that is even better. I was kind of weird the first time that I injected. My wife was nearby, but I wanted to do it myself the first time. After that, she is there to prep the site with alcohol, I put the needle in, and withdraw the plunger a little to check for blood. She verifies that there is no blood showing, and I go ahead and inject. She wipes the area again with alcohol, and it is over. I clean up the items and put the syringe in the sharps container and continue doing what I was doing. I have always used the stomach area. I don't have much fat in my thigh, so I don't want to risk hitting a blood vessel. It's probably an unreasonable fear, but that it just my preference. The drug manufacturer makes a big deal about not hitting a blood vessel. So far, in 10 injections, I have not hit one (fingers crossed).

I expect that you will do just fine, and the first injection will be over before you know it. You will surprisingly likely not feel anything when it goes in, at least I didn't. I was shocked, actually. I am used to having blood drawn, shots in my shoulder (and elsewhere), and IV's put in, so I am familiar with large-gauge needles. This is the smallest needle that I have ever seen and was absolutely pleased when I felt nothing. What, did it really go in? I actually looked closely to see, and yep, it was in there. When I was done, my wife asked, from the other room, if I needed help and I said "it's done". She said "that was easy" and I rolled my eyes and offered her one. She declined.

One more word of advice: Don't assume that every ache, pain, itch, momentary dizziness, rapid heartbeat, etc., are a side-effect. Most of these, you feel at one time or another anyway, so don't let your mind carry you away into panic. Just sit down, think calm, take a couple of deep breaths, close your eyes, and try to "be" somewhere pleasant. I have had panic attacks for years (not from this) and it is mind over matter, not a medical condition. They are no longer a bother.

You can do this. Think positive and pay no attention to those who claim to have horrible side-effects. The only side-effects that you need to be aware of are yours, so see what happens and treat them accordingly. You might just need a warm blanket and a tissue to wipe your runny nose.

Best of luck, and I'll be here. Don't forget to drink lots of water.





All times are GMT -7. The time now is 11:55 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!